Alert archive / Nebraska / Red Flag Warnings in 2018

Red Flag Warning 1, NWS North Platte, NE

April 10, 201819 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 10, 2018, 1:39 PM MDT for 19 counties in Nebraska. It took effect at Apr 11, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 1:39 PM MDT (19:39 UTC)
In effect from
Apr 11, 2018, 12:00 PM MDT
Expired
Apr 11, 2018, 7:49 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS83 KLBF 101939
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
239 PM CDT Tue Apr 10 2018

...DRY AND WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON...

.Gusty westerly winds are forecast Wednesday afternoon across 
much of the area, and when combined with the warm temperatures 
and low humidity, any range fire will have the potential to burn 
out of control.

NEZ210-219-110945-
/O.UPG.KLBF.FW.A.0001.180411T1800Z-180412T0300Z/
/O.NEW.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/
Frenchman Basin-Loess Plains-
239 PM CDT Tue Apr 10 2018 /139 PM MDT Tue Apr 10 2018/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 210 THE FRENCHMAN BASIN...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR LOW HUMIDITY AND GUSTY WINDS, which is in effect
from 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Wednesday. The 
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 210 the Frenchman Basin and Fire
  Weather Zone 219 the Loess Plains.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Timing...Wednesday afternoon into early Wednesday evening. 

* Relative Humidity...As low as 15 percent.

* Impacts...Range fires will be difficult to control and extreme 
  fire behavior will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-209-110945-
/O.NEW.KLBF.FW.A.0002.180411T1800Z-180412T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-
239 PM CDT Tue Apr 10 2018 /139 PM MDT Tue Apr 10 2018/

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR FOR LOW HUMIDITY AND GUSTY WINDS...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR LOW HUMIDITY AND GUSTY WINDS, which is in 
effect from Wednesday afternoon through Wednesday evening.

* Affected Area...Fire Weather Zone 204 the Eastern
  Panhandle/Crescent Lake NWR. Fire Weather Zone 206 the
  Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather
  Zone 209 the Loup Rivers Basin.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Timing...Wednesday afternoon into Wednesday evening. 

* Relative Humidity...As low as 18 percent.

* Impacts...Range fires will be difficult to control and extreme
  fire behavior will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Taylor
3 follow-up statements
846 
WWUS83 KLBF 110843
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
343 AM CDT Wed Apr 11 2018

...DRY AND WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON...

.Gusty westerly winds are forecast Wednesday afternoon across
much of the area, when combined with the warm temperatures and 
low humidity, any range fire will have the potential to burn out 
of control.

NEZ209-110945-
/O.CAN.KLBF.FW.A.0002.180411T1800Z-180412T0300Z/
Loup Rivers Basin-
343 AM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH IS CANCELLED FOR LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONE 209...

The National Weather Service in North Platte has cancelled the
Fire Weather Watch. 

RED FLAG CONDITIONS ARE NOT EXPECTED.

$$

NEZ204-206-111645-
/O.UPG.KLBF.FW.A.0002.180411T1800Z-180412T0300Z/
/O.EXA.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
343 AM CDT Wed Apr 11 2018 /243 AM MDT Wed Apr 11 2018/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 204 AND 206...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect from 1 PM CDT /noon MDT/ this
afternoon to 10 PM CDT /9 PM MDT/ this evening. The Fire Weather
Watch is no longer in effect. 

* Affected Area...Fire Weather Zone 204 the Eastern 
  Panhandle/Crescent Lake NWR. Fire Weather Zone 206 the 
  Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather 
  Zone 209 the Loup Rivers Basin. 

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Timing...Wednesday afternoon into Wednesday evening.

* Relative Humidity...As low as 18 percent.

* Impacts...Range fires will be difficult to control and 
  extreme fire behavior will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-219-111645-
/O.CON.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/
Frenchman Basin-Loess Plains-
343 AM CDT Wed Apr 11 2018 /243 AM MDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 210 AND 219...

* Affected Area...Fire Weather Zone 210 the Frenchman Basin and 
  Fire Weather Zone 219 the Loess Plains. 

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Timing...Wednesday afternoon into early Wednesday evening.

* Relative Humidity...As low as 15 percent.

* Impacts...Range fires will be difficult to control and 
  extreme fire behavior will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

POWER
965 
WWUS83 KLBF 111744
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1244 PM CDT Wed Apr 11 2018

NEZ204-206-210-219-120300-
/O.CON.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
1244 PM CDT Wed Apr 11 2018 /1144 AM MDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
210 AND 219...

* Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent
  Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska
  National Forest. Fire Weather Zone 210 Frenchman Basin. Fire 
  Weather Zone 219 Loess Plains.

* Winds...Northwest increasing to 15 to 25 mph with gusts up to 
  35 mph.

* Timing...Wednesday afternoon into early Wednesday evening.

* Relative Humidity...As low as 15 percent.

* Impacts...Range fires will be difficult to control and extreme 
  fire behavior will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ET
http://weather.gov/LBF
280 
WWUS83 KLBF 120149 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
849 PM CDT Wed Apr 11 2018

NEZ204-206-210-219-120300-
/O.CAN.KLBF.FW.W.0001.000000T0000Z-180412T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
849 PM CDT Wed Apr 11 2018 /749 PM MDT Wed Apr 11 2018/

...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 210 AND 219...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

Weather conditions have improved such that the rapid spread of
wildfires is unlikely. The Red Flag Warning has been cancelled.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:44 AM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 10, 11:44 AM MDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1244 PM CDT Tue Apr 10 2018

.SHORT TERM...(Today and tonight)
Issued at 319 AM CDT Tue Apr 10 2018

Models in fair agreement with sensible weather and have good
confidence in near term solutions. Surface high pressure centered
over southeast Nebraska early this morning. Light southerly flow
over western Nebraska in return flow. Mostly clear skies today.
Forecast area in northwest flow aloft with weak waves moving through
the northwest flow. These will be responsible for increased cloud
cover from the northwest tonight. Highs today with good insolation
and downslope flow as the upper ridge builds east will be in the
upper 60s to around 70. 850mb temperatures at 9C to 13C. With
increasing high clouds west tonight temperatures will remain above
normal with winds out of the west southwest. Lows tonight around
40.

.LONG TERM...(Wednesday through Monday)
Issued at 319 AM CDT Tue Apr 10 2018

Upper level ridging and surface high pressure will continue across
the western US on Wednesday and Thursday. Dry weather and warmer
temperatures will continue to surge into the region. Expect high
temperatures on Wednesday to easily rise into the 70s with locations
across the south reaching the lower 80s. On Thursday, temperatures
will remain warm, however, slightly cooler than Wednesday. Highs
only rise into the mid 60s (north of Highway 2) to mid 70s (south of
Highway 2).

Active weather returns on Friday as a low pressure system develops
and then moves across the central Plains. Ahead of the low, strong
northwest winds will develop. Gusts up to 35 to 45 mph are possible
Friday night and early Saturday. In addition to strong winds,
precipitation will move into the area. Precipitation will remain
mostly rain across the south with the north seeing mostly snow.
Locations along the South Dakota border have the potential to see
significant accumulations. Confidence in snow totals is very low at
this time. This system is still several days out and the track and
snow amounts will likely change over the course of the week. Will
hold off on mentioning concrete snowfall ranges until we get a
better handle on this storm.

Cooler temperatures arrive on Friday as well with highs only in the
30s and 40s. Temperatures remain in the low to mid 30s on Saturday.
High pressure builds back into the region on Sunday with dry weather
returning as well as a warmer airmass. High temperatures for Sunday
return to the low 40s to mid 50s and Monday highs will be slightly
warmer in the mid 40s to upper 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1237 PM CDT Tue Apr 10 2018

VFR conditions can be expected the next 24 hrs across all of
western and north central Nebraska. Do expect some mid and high
level cloudiness, but no lower clouds are forecast. Winds will be
from the west this afternoon, light south tonight, then locally
gusty from the west Wednesday afternoon.

&&

.FIRE WEATHER...
Issued at 319 AM CDT Tue Apr 10 2018

Warming temperatures over western Nebraska combined with lower rh's
around 20 percent will set the stage for increased fire weather
concerns over southwest Nebraska on Wednesday.

Downslope winds will continue on Wednesday as the upper ridge shifts
east. Warm dry air will advect into western Nebraska with rh's
falling into the 15 to 20 percent range Wednesday afternoon. Fire
zones 210 and 219 over southwest Nebraska are likely to meet red
flag criteria. Continue fire weather watch.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ210-219.

&&

SHORT TERM...Power
LONG TERM...Kulik
AVIATION...Taylor
FIRE WEATHER...Power
Hazardous weather outlook, Apr 10, 3:35 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
435 AM CDT Tue Apr 10 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-110945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
435 AM CDT Tue Apr 10 2018 /335 AM MDT Tue Apr 10 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

There is a threat for large range fire spread across portions of
southwest Nebraska Wednesday afternoon and evening. A fire
weather watch continues for parts of southwest Nebraska Wednesday
as breezy winds combine with abnormally warm temperatures and low
afternoon humidity.

Strong northwesterly winds will develop behind an exiting cold
front Friday, peaking in the afternoon, and these winds will
persist into Saturday with gusts up to 45 mph possible. Travel
may be difficult for lightweight or high profile vehicles.

Light accumulating snow is possible across northern Nebraska and
parts of the Sandhills Friday to Saturday. The highest amounts
are expected towards the South Dakota border with 2-5 inches
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

power

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 1:39 PM MDTFire Weather WatchLBFArthur, Blaine, Brown, Cherry, Custer, Deuel and 14 more13 hr
Apr 10, 2:15 PM MDTWinter Storm WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more44 hr

Nearby

Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.